MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE
Catalog Number SR75
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparotomy for small-bowel resection in the setting of mesenteric ischemia.While using a violet 60 mm endogia stapler (lot number unknown) to resect the last 20 cm of small intestine, the stapler cartridges failed to fire on three occasions.This caused a delay to the surgical procedure and posed a risk of hemorrhage.A different lot was used successfully.
 
Additional Manufacturer Narrative
B)(4).Date sent: 6/8/2026 d4: batch # 807d17.Investigation summary the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the sr75 reload (c) was received with no apparent damage.The reload was received fully loaded with staples and the swing tab was found to be in the unlocked position.The reload was tested for functionality with a test device and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples met the staple form release criteria.However, one staple was found missing on the distal end.The event described could not be confirmed as the reload performed without any difficulties noted.It is possible that improper handling of the reload caused the staples to fall out; the proper handling instructions should be used when removing and reloading cartridges into the device.Please reference the instructions for use for more information.It should be noted that 100% inspection is performed by means of an automated vision system to ensure staples presence.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 807d17, and no non-conformances were identified.Additional information was requested and the following was obtained: is the current patient status known? stable condition was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
N/A
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25436960
Report Number3005075853-2026-04382
Device Sequence Number16042193
Product Code GDW
UDI-Device Identifier10705036002833
UDI-Public(01)10705036002833(17)301031(10)821D39
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSR75
Device Lot Number821D39
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown